advertisement
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

The main site has all the formal medical articles and videos for you to research on.
advertisement

Lyrica - weight gain?

Hello, I have chronic neuropathic pain around the sacrum. 4 years ago I was diagnosed with
congenital Tethered Cord Syndrome and had a successful operation. 9 months ago nerve pain
flared up and has been with me since. A pain doctor prescribed me Lyrica. I started it 10 days ago -
50mg before bed, now I'm at 150mg and in few days will be going upto 300mg. So far no drowsiness
but I'm a little scared of reading about others experiences with excessive weight gain. My doctor
says this is very rare but most reviews online complain of this side effect. I'd love to hear your experience with Lyrica...
advertisement

Comments

  • SooveritSooverit Finger Lakes region of NYPosts: 459
    I took lyrica for about 9 months. I actually lost weight, though I did have an increase in appetite. I was also on other meds, though (norco, tramadol, meloxicam), so who knows.

    Over time, the lyrica made me quite tired. I would take my 75 mg at night, and an hour later, my eyes would basically cross and I would feel intoxicated. I would wake up feeling hungover and tired until around 11:30 (not awesome when you have a busy toddler!).

    I do find it very effective when my nerve stuff acts up in my buttock and leg. Just wish it was something I could take prn. 

    Unlike others, I did not experience withdrawal when I abruptly stopped taking it, but I was on a relatively small dose.

    That's just my experience with it, though. Everyone is different. 
  • I was on it for quite awhile and did gain some weight, but was at 600mg a day.
    Thankfully, the weight dropped right off when I stopped it.


  • advertisement
  • SavageSavage United StatesPosts: 7,241
    hello drayh!


    welcome to spine-health
    please click on link for helpful information!
    Sue
    Honorary Spine-Health Moderator
    -------------------------------------------------------------------------------------------------------------------------
    Please read my medical history at: Medical History

  • I took it for 4 months and gained 40 pounds. I'm down 20 from when I discontinued in January. It's not falling off as fast as it stuck. It also was extremely difficult to wean off of. Worse than opiates in my opinion. I had the horrible brain zaps & headaches. I had heart issues from it as well & have been told I cannot take it anymore. I think it varies on who & how much.

advertisement
Sign In or Join Us to comment.